Amphetamine Overdose Treatment

Amphetamine Overdose Treatment

Amphetamines mimic the effects of adrenaline in the human body. The natural effects of adrenaline are meant to last for a short period of time. Amphetamines give a person the same supercharged sense of clarity and awareness that adrenaline does, only the effects last for a much longer period of time. Eventually, the body crashes when the effects wear off, causing the need for more amphetamines to be taken.

This cycle of highs and lows leads to physical dependency and addiction to amphetamines. As tolerance continues to build, it may be necessary for an individual to take larger doses of amphetamines in order to achieve the desired effects. It is because of this need to consistently increase dosage, that amphetamine overdose can occur rather easily.

Symptoms of Amphetamine Overdose

There are a number different symptoms to look for in cases of amphetamine overdose that include the following:

  • Rapid breathing
  • Tremors
  • Restlessness
  • Confusion
  • Hallucinations
  • Nausea
  • Vomiting
  • Diarrhea
  • Irregular heartbeat

In more severe cases of overdose, an individual could experience symptoms that could lead to death, including the following:

  • Seizures
  • High fever
  • Burst blood vessels in the brain
  • Heart failure

Treating Amphetamine Overdose

If an individual overdoses on amphetamines, it is imperative to seek medical attention as quickly as possible. The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States, at any time. Professional from the National Poison Control Center can give a person instruction on how to proceed until medical attention is received. A person who has overdosed on amphetamines should seek immediate medical attention at a hospital.

The use of activated charcoal is common when treating amphetamine overdose. Activated charcoal is ingested orally, and absorbs amphetamines in the stomach, helping to reduce the amount absorbed into the body. A doctor may also administer benzodiazepines to help with tremors and seizures associated with amphetamine overdose, and also help to restore blood pressure to a normal level. Hyperthermia (high fever) can cause death, and is treated with IV fluids, cold packs, and sedation.

Need Help Finding Rehab Centers for Amphetamine Addiction?

If you think you may be in danger of overdosing on amphetamines, do not wait to get help. Overdose can cause physical damage and even death. We are available 24 hours a day at a toll-free number to assist you in finding the help you need. Don’t take the risk of waiting another moment.